JOURNAL ARTICLE

Hypertriglyceridaemia-induced acute pancreatitis due to patient non-compliance

Bryan L Love, H Kehr, J L Olin
Journal of Clinical Pharmacy and Therapeutics 2009, 34 (3): 363-7
19646082
A 34-year-old woman presented with acute and progressive pain in the upper abdomen with worsening nausea, vomiting and diarrhoea. Her pain was described as severe, sharp and stabbing, with radiation to her chest and back. The patient's amylase and lipase levels were only mildly elevated. However, triglyceride levels (10,039 mg/dL) were markedly elevated upon presentation and no other causes of acute pancreatitis (e.g. obstruction, alcohol and medication) were identified. The patient was treated with opioids to control her pain and gemfibrozil was initiated to reduce her triglycerides. In addition, the patient received enoxaparin for deep vein thrombosis prevention and insulin for hyperglycaemia which also have been shown to decrease elevated triglycerides. The patient subsequently required antibiotic therapy with piperacillin-tazobactam after developing fever and an elevated white blood cell count. We review the role of adjunctive therapy with heparin and insulin in a patient with recurrent pancreatitis probably because of hypertriglyceridaemia and medication non-compliance.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
19646082
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"